MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.A product analysis has not been performed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a thyroid surgery, there was no response from the emg endotracheal tube.The procedure was completed with a back-up device.There was no patient impact.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 8229708 from lot number 0210710996 was received.There was a residue consistent with biological contaminants on the device.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The resistance of the electrodes from end to end shall be less than 200 ohms and the actual measurement of each circuit are as follows; red 15 ohms, red [w/white band] 25 ohms, blue 26 ohms, and blue [w/white band] 16 ohms.There were no open circuits and no out of specification condition of the main tube electrodes.There were no shorts between circuits and no intermittent behavior while manipulating the tube and wires.When viewed under magnification, there were no cracks in the electrode contacts.A continuity test is performed prior to final packaging.The red / white and green end to end ohms resistance shall be less than 2.5 ohms; the actual measurement for both was 2.3 ohms which is in specification.There was no fault found and no evidence of improper manufacturing.The reported issue could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the physician indicates that there was no waveform, the line was flat.The system recognized the electrodes.Both sides of the emg tube were not responding.Reintubation was not performed.The user could visually confirm that the muscle moved, however there was no response from the system.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6651253
Report Number1045254-2017-00198
Device Sequence Number16414588
Product Code ETN
UDI-Device Identifier00643169060807
UDI-Public00643169060807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2020
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0210710996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer06/20/2017
06/20/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date07/14/2017
09/07/2017
Patient Sequence Number1